MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Can you function on days you get Vidaza..

Home forums Patient Message Board Can you function on days you get Vidaza..

This topic contains 6 replies, has 6 voices, and was last updated by  jennifer clark 1 week, 6 days ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #46593

    little birdie
    Participant

    I may need Vidaza soon.. I want to know what can you do on the days you get Vidaza.. clean house, drive to store. Live alone been on surveillance.. blasts appeared and increasing but vary. Dont want to be house bound.

    #46594

    Anna Granger
    Participant

    My first vidaza treatment was Monday, May 22, 2019. I will receive my sixth treatment tomorrow, the 29th. My oncologist cautioned me about the “erroneous” info online particularly about sleeping a lot after treatment. She was dead-on. After five injections I do not feel any meds in me. I came home and lived my life exactly as I did before MDS. I walked the treadmill a minimum of 30 minutes per day, gardened, go to grocery store and basically do everything I did before. The difference now is due to the anemia, I conserve energy by taking a daily nap of at least an hour and I get about 7-8 hours sleep at night. Due to a history of nausea and vomiting, I get two zofran before the vidaza injection and therefore have had no need for script I filled just in case. The injection areas have been really sore because I don’t have a lot of fat on me, but I teased the nurses to just bridge me to transplant, I can do “sore”! I am 70. Good luck–hope you do as well!

    #46595

    Kathy Stermer
    Participant

    I just finished my first week of Vidaza a few weeks ago. My experience has been some nausea on day 2 and by the 5th day I am zapped of energy but hgb also low. Also, next round going to start taking senna so I don’t get so constipated which was fairly significant. Just listen to your body, each of us will respond differently. Definitely felt better week after treatment done.

    #46599

    Chris Ballmer
    Participant

    I’ve had 3 months, 3 days each round. My only symptom is a hurting fat around my belly button… because of the shot. Other than that no change, and hoping for it to help my counts go up… should start seeing that soon… Hope that inspires you.

    #46611

    Owen Maguire
    Participant

    I will start my 28 Vidaza cycle next week. 7 days on 21 off. I am trilineage – Hgl, WBC and Platelets below normal. I take Anti Nausea pill half hour before injections and have never experienced nausea. Have never had a transfusion but self inject 40,000 units of Epotin Alfa to increase RBC, once a week. After a year off, am back playing golf twice a week using electric golf cart. Tried playing the week I received injections and was quite tired at end of round so am taking that week off. Starting the night before my first Vidaza injections and continuing every day that week I take a laxative to prevent constipation from Anti Nausea pill. My stomach is sore at some of the injection sites for about a week after the last injection. I also have been subject to morning diarrhea the week after treatment but this is not ongoing. When not golfing I walk 3 kms three times a week. My biggest complaint is tiring much faster, after doing a semi strenuous task. If I sit down and rest as soon as the body acts out I am back to normal in 10 to 15 minutes. I am 80 years old and my wife of 81 is having memory issues so I do most of the cooking and household tasks . I was diagnosed with MDS in late 2012 and between aging and Vidaza I know that I digress a bit each year. Most important I am not going down from this disease without a damn good fight.

    #46612

    Anna Granger
    Participant

    That is how I feel! Good for you!

    #46726

    jennifer clark
    Participant

    I am on my 42nd round of Videza, two-thirds regular dosage because I have multiple sclerosis and Videza affects it during first week. that is the only negative reaction. five days Videza, three weeks off. I have remained stable until I followed the post about Vit K-2 menatetrenone( MK-4); I have taken 30 mg daily for five months. my WBC usually hovered around 1.2 — it is now 2.0. my RBC were always a little low — they are all now normal. platelets also up significantly. I don’t know if it was the supplement that did it, but my oncologist says he’s never had a pt respond with numbers going up significantly after remaining the same for so long.

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert